Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 23, 2021, 5:06 PM CDT for Tulsa County, Oklahoma. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2021, 5:06 PM CDT (22:06 UTC)
- Expired
- Apr 23, 2021, 5:15 PM CDT
- In force
- 9 min
- Issued by
- NWS Tulsa, OK
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 35 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532
WWUS84 KTSA 232206
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
506 PM CDT Fri Apr 23 2021
OKZ060-232215-
Tulsa OK-
506 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TULSA COUNTY UNTIL
515 PM CDT...
At 506 PM CDT, a strong thunderstorm was located near Sperry, moving
northeast at 45 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Skiatook... Collinsville...
Sperry... Turley...
LAT...LON 3642 9582 3641 9579 3640 9579 3639 9581
3637 9581 3625 9594 3628 9600 3635 9600
3643 9592
TIME...MOT...LOC 2206Z 221DEG 37KT 3631 9596
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 23, 2:45 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 23, 2:45 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 245 PM CDT Fri Apr 23 2021 .DISCUSSION... A complicated severe weather scenario today and tonight and another system set to affect the area middle of next week are the main forecast points for this period. A complex weather situation is evolving for this evening and overnight hours across the forecast area with multiple rounds of thunderstorms possible across the area into tomorrow morning. A mid level trough is ejecting eastward across the High Plains and will move east into Central Texas by tonight. In response, a deepening surface cyclone is forming across northwest Texas and far southwest Oklahoma, with a dryline extending southward from the low across western Texas and a warm front draped along the Red River and extending further southeast into northeastern Texas. Storms have begun to form across southeast Oklahoma within a modest warm advection regime where some instability exists. The severe threat with this activity appears to be relatively minor, with isolated severe hail potential being the main threat. Scattered thunderstorms should continue to develop further north across eastern Oklahoma this afternoon within this zone of enhanced lift. The main action will begin later this afternoon back west near the intersection of the dryline and warm front in northwest Texas. as the large scale lift from the mid level wave approaches, thunderstorms are expected to initiate and quickly become severe as they move northeast. that convection will move northeast into central and southcentral Oklahoma this evening where they are anticipated to grow upscale into an east southeastward advancing MCS. Guidance suggest this MCS could become well organized as it progresses eastward and into southeast Oklahoma during the overnight hours with a wide swath of damaging wind gusts possible across the area. Surface based instability and low level lapse rates remain unimpressive across much of the region which could hinder severe winds from making it all the way to the ground. However, any slight changes in the low level environment could pose a significant wind threat across the region overnight tonight with localized tornado potential possible along the leading edge of the MCS. Elsewhere, continued thunderstorm development is expected farther north across northeastern Oklahoma and northwest Arkansas along and ahead of a cold front moving southeast, with a lower severe threat due to less instability that far north. A heavy rainfall threat could evolve though in areas that receive multiple rounds of storms with locally heavy rainfall rates likely in the strongest storms. Some wrap around showers and isolated thunderstorms will also affect northeast Oklahoma and northwest Arkansas tomorrow morning before moving out of the area by early afternoon. Tomorrow will be below average again behind the front, with clearing clouds throughout the day. Sunday begins a warming trend as mid level ridging builds into the region. Highs will rise into the mid 70s on Sunday and likely into the mid 80s on Monday as southwest winds pick up strength ahead of the next approaching system. Significant timing differences remain in regards to the system middle of next week. The GFS continues to be the most progressive of the guidance showing a potent severe weather setup on Tuesday evening and overnight while other global models and their ensembles continue to show a slower solution with the best chances for severe weather being Wednesday afternoon and evening. The latest runs of the GFS have trended a bit slower but still remain well ahead of the ECMWF/Canadian. Therefore, have sided slightly with the slower solution. Nevertheless, another severe weather setup appears likely toward the middle of next week with the possibility of multiple rounds of severe weather again across eastern Oklahoma and western Arkansas. Cooler and drier weather will follow the next system Bowlan && .PRELIMINARY POINT TEMPS/POPS... TUL 55 69 49 77 / 100 20 0 0 FSM 54 71 49 78 / 100 50 0 0 MLC 54 70 49 78 / 90 20 0 0 BVO 53 68 45 76 / 100 20 0 0 FYV 50 67 43 74 / 90 60 0 0 BYV 51 65 44 73 / 90 70 0 0 MKO 54 68 48 76 / 90 30 0 0 MIO 54 67 46 75 / 100 30 0 0 F10 54 68 48 78 / 100 20 0 0 HHW 56 72 50 77 / 90 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....04
Hazardous weather outlook, Apr 23, 4:53 PM CDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 453 PM CDT Fri Apr 23 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 453 PM CDT Fri Apr 23 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Mainly After 10 PM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...Ongoing...Increasing After 10 PM. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms are ongoing across parts of eastern Oklahoma and western Arkansas late this afternoon. Available instability and shear parameters could support a large hail and damaging wind threat with a few of the storms, primarily across parts of eastern Oklahoma. A greater severe weather threat will exist late this evening and into early Saturday morning across southeast Oklahoma and possibly into west central Arkansas. Storms that develop to the west along the dryline are expected to form into a line as they move eastward this evening. This line of storms could pose a damaging wind threat and a low, but nonzero tornado threat. In addition to the severe weather, locally heavy rain could occur this evening and into early Saturday, leading to a limited flash flood threat, especially across northeast Oklahoma and also far southeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential. SUNDAY AND MONDAY...High Wind Potential. TUESDAY...Severe Thunderstorm Potential...High Wind Potential. WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Storms will taper off Saturday morning from west to east. The severe weather threat should end by sunrise Saturday morning. A strong upper storm system and associated cold front will bring the potential for severe weather Tuesday and Wednesday. Uncertainties still remain regarding the timing and other details, making it difficult to pinpoint the location and timing of the greatest severe threat. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency management personnel and first responders should monitor updated forecasts and outlooks in advance of the storm system Tuesday and Wednesday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 23, 5:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
506 PM CDT Fri Apr 23 2021
OKZ060-232215-
Tulsa OK-
506 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TULSA COUNTY UNTIL
515 PM CDT...
At 506 PM CDT, a strong thunderstorm was located near Sperry, moving
northeast at 45 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Skiatook... Collinsville...
Sperry... Turley...
LAT...LON 3642 9582 3641 9579 3640 9579 3639 9581
3637 9581 3625 9594 3628 9600 3635 9600
3643 9592
TIME...MOT...LOC 2206Z 221DEG 37KT 3631 9596The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 5:36 PM CDT | Special Weather Statement | TSA | Nowata | 24 min |
| Apr 23, 5:57 PM CDT | Special Weather Statement | TSA | Craig | 18 min |
| Apr 23, 6:58 PM CDT | Special Weather Statement | TSA | Creek | 17 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.